Alert archive / Georgia / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 263, NWS Charleston, SC
NWS Charleston, SC issued this severe thunderstorm warning at Jul 26, 2008, 3:33 PM EDT for Effingham County, Screven County, Georgia; Hampton County, South Carolina. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 26, 2008, 3:33 PM EDT (19:33 UTC)
- Expired
- Jul 26, 2008, 4:15 PM EDT
- In force
- 42 min
- Issued by
- NWS Charleston, SC
- Area
- Storm-based polygon
Counties Effingham County, GA, Screven County, GA, Hampton County, SC
The radar
The Charleston,SC radar (KCLX), 30 km from the middle of the area, began a volume at 19:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 7.6 hours before the alert went out and 131 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1627 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 6 m²/s²
- 0-3 km storm-relative helicity
- 53 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS52 KCHS 261933
SVRCHS
GAC103-251-SCC049-262015-
/O.NEW.KCHS.SV.W.0263.080726T1933Z-080726T2015Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
333 PM EDT SAT JUL 26 2008
THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN EFFINGHAM COUNTY IN SOUTHEAST GEORGIA...
SOUTHEASTERN SCREVEN COUNTY IN SOUTHEAST GEORGIA...
EXTREME SOUTHWESTERN HAMPTON COUNTY IN SOUTHEAST SOUTH CAROLINA...
* UNTIL 415 PM EDT
* AT 331 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
KILDARE...OR ABOUT 12 MILES NORTH OF SPRINGFIELD...MOVING EAST AT 7
MPH.
* SOME LOCATIONS IN OR NEAR THE PATH OF THE STORM INCLUDE...
KILDARE...
CLYO...
BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
SEEK SHELTER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS.
THIS THUNDERSTORM IS CAPABLE OF PRODUCING VERY HEAVY RAIN...WHICH MAY
FLOOD ROADS...DITCHES AND LOW-LYING AREAS. AVOID FLOOD PRONE AREAS
AND DO NOT DRIVE INTO PLACES WHERE WATER COVERS THE ROAD.
TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024.
LAT...LON 3262 8141 3262 8126 3256 8127 3254 8127
3247 8124 3244 8129 3253 8152
TIME...MOT...LOC 1933Z 284DEG 6KT 3254 8140
$$3 follow-up statements
000
WWUS52 KCHS 261946
SVSCHS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
346 PM EDT SAT JUL 26 2008
GAC103-251-SCC049-262015-
/O.CON.KCHS.SV.W.0263.000000T0000Z-080726T2015Z/
EFFINGHAM GA-SCREVEN GA-HAMPTON SC-
347 PM EDT SAT JUL 26 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM EDT
FOR EXTREME SOUTHWESTERN HAMPTON...SOUTHEASTERN SCREVEN AND NORTHERN
EFFINGHAM COUNTIES...
AT 343 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR OAKY...OR ABOUT 11 MILES NORTH OF SPRINGFIELD...MOVING
EAST AT 7 MPH.
THIS STORM IS ALSO CAPABLE OF PRODUCING VERY HEAVY RAIN...WHICH MAY
FLOOD ROADS...DITCHES AND LOW-LYING AREAS. AVOID FLOOD PRONE AREAS
AND DO NOT DRIVE INTO PLACES WHERE WATER COVERS THE ROAD.
TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV.
LAT...LON 3262 8141 3262 8126 3256 8127 3254 8127
3247 8124 3244 8129 3253 8152
TIME...MOT...LOC 1947Z 284DEG 6KT 3253 8137
$$000
WWUS52 KCHS 261956
SVSCHS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
356 PM EDT SAT JUL 26 2008
GAC251-262006-
/O.CAN.KCHS.SV.W.0263.000000T0000Z-080726T2015Z/
SCREVEN GA-
356 PM EDT SAT JUL 26 2008
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN SCREVEN COUNTY
HAS BEEN CANCELLED...
THUNDERSTORMS HAVE EXITED SCREVEN COUNTY. THE SEVERE THUNDERSTORM
WARNING FOR SOUTHEASTERN SCREVEN COUNTY HAS THEREFORE BEEN CANCELLED.
TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV.
LAT...LON 3260 8138 3262 8126 3259 8127 3254 8127
3247 8124 3244 8129 3253 8150
TIME...MOT...LOC 1956Z 284DEG 6KT 3253 8135
$$
GAC103-SCC049-262015-
/O.CON.KCHS.SV.W.0263.000000T0000Z-080726T2015Z/
EFFINGHAM GA-HAMPTON SC-
356 PM EDT SAT JUL 26 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM EDT
FOR EXTREME SOUTHWESTERN HAMPTON AND NORTHERN EFFINGHAM COUNTIES...
AT 352 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR OAKY...OR ABOUT 11 MILES NORTH OF SPRINGFIELD...MOVING
EAST AT 7 MPH.
SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...CLYO AND
KILDARE.
THIS STORM IS ALSO CAPABLE OF PRODUCING VERY HEAVY RAIN...WHICH MAY
FLOOD ROADS...DITCHES AND LOW-LYING AREAS. AVOID FLOOD PRONE AREAS
AND DO NOT DRIVE INTO PLACES WHERE WATER COVERS THE ROAD.
TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV.
LAT...LON 3260 8138 3262 8126 3259 8127 3254 8127
3247 8124 3244 8129 3253 8150
TIME...MOT...LOC 1956Z 284DEG 6KT 3253 8135
$$000
WWUS52 KCHS 262011
SVSCHS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
411 PM EDT SAT JUL 26 2008
GAC103-SCC049-262020-
/O.EXP.KCHS.SV.W.0263.000000T0000Z-080726T2015Z/
EFFINGHAM GA-HAMPTON SC-
410 PM EDT SAT JUL 26 2008
...THE SEVERE THUNDERSTORM WARNING FOR EXTREME SOUTHWESTERN HAMPTON
AND NORTHERN EFFINGHAM COUNTIES WILL EXPIRE AT 415 PM EDT...
AT 409 PM EDT...RADAR INDICATED THAT THE THUNDERSTORM WHICH PROMPTED
THE WARNING HAD WEAKENED...THUS THE SEVERE THUNDERSTORM WARNING HAS
BEEN ALLOWED TO EXPIRE.
THUNDERSTORMS MAY STILL PRODUCE WIND GUSTS 35 TO 45 MPH IN THIS AREA
UNTIL 5 PM.
TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV.
LAT...LON 3260 8138 3262 8126 3259 8127 3254 8127
3247 8124 3244 8129 3253 8150
TIME...MOT...LOC 2010Z 284DEG 6KT 3252 8132
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 26, 1:42 PM EDT, 1 hour 51 minutes earlier.
Area forecast discussion, Jul 26, 1:42 PM EDT, 1 hour 51 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON SC 142 PM EDT SAT JUL 26 2008 .SYNOPSIS... ATLANTIC HIGH PRESSURE WILL EXTEND ACROSS THE REGION THROUGH NEXT WEEK. AN INLAND SURFACE TROUGH WILL PERSIST JUST WEST OF THE AREA DURING THE PERIOD. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... A BROAD WEAKNESS BETWEEN ATLANTIC HIGH PRESSURE CENTERED WELL OFFSHORE AND DEEP LAYERED HIGH PRESSURE CENTERED OVER THE SOUTHERN PLAINS REMAINS IN PLACE. THE RESULTING NORTHWEST FLOW ALOFT WILL MAINTAIN A NEARLY CONTINUOUS FEED OF MID-HIGH LEVEL MOISTURE ACROSS THE REGION. SKIES SHOULD REMAIN MOSTLY CLOUDY THROUGH THE DAY ALTHOUGH OCCASIONAL BREAKS ARE ANTICIPATED. MODEL LOW-LEVEL THICKNESSES GENERALLY SUPPORT HIGHS IN THE MID 90S AWAY FROM THE COAST...HOWEVER UPPER 80S TO LOWER 90S SEEM MORE REALISTIC GIVEN THE AMOUNT OF CLOUD COVER THAT IS EXPECTED. A FEW LOCATIONS COULD REACH THE MID 90S SHOULD LARGE ENOUGH BREAKS IN THE CLOUDS DEVELOP THIS AFTERNOON. MORNING WATER VAPOR IMAGERY SHOWS A NUMBER OF WEAK IMPULSES PROPAGATING AROUND THE PERIPHERY OF THE SOUTHERN PLAINS RIDGE. THESE IMPULSES ARE DRIVING SEVERAL MESOSCALE CONVECTIVE COMPLEXES UPSTREAM AND WILL BE TRAVERSING THE AREA THIS AFTERNOON DURING PEAK HEATING. THE 12Z CHS SOUNDING INDICATES A CONTINUED MOIST AIRMASS IN PLACE BUT WITH SOME DRY AIR ALOFT THAT COULD MIX DOWN DURING DAYTIME HEATING. THE COMBINATION OF A STRONGLY DIFFLUENT FLOW ALOFT AND MODEST SURFACE BASED INSTABILITY WILL SUPPORT THE DEVELOPMENT OF ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS THIS AFTERNOON. EXPECT THE BULK OF THIS ACTIVITY WILL CONCENTRATE WELL INLAND FROM THE COAST ALTHOUGH A FEW STORMS COULD SPARK ALONG AN ILL-DEFINED SEA BREEZE LATE. WILL CARRY CHANCE POPS OF 30-50 PERCENT TODAY WITH HIGHEST GRIDDED POPS CENTERED WEST OF INTERSTATE 95. A FEW STRONG TO SEVERE THUNDERSTORMS CAN NOT BE RULE OUT FROM MID AFTERNOON ON WITH WBZ HEIGHTS JUST OVER 11 KFT AND DCAPES INCREASING TO 600-800 J/KG. ATTM WE DO NOT ANTICIPATE AN ORGANIZED SEVERE WEATHER EVENT BUT THIS WILL HAVE TO BE CAREFULLY WATCHED AS BULK SHEAR IS FORECAST TO INCREASE TO 20-30 KNOTS BY LATE AFTERNOON. THIS COULD SUPPORT A FEW WEAKLY ORGANIZED MULTI-CELLULAR CLUSTERS... ESPECIALLY SHOULD SIGNIFICANT OUTFLOW BOUNDARY INTERACTIONS OCCUR. && .SHORT TERM /6 PM THIS EVENING THROUGH 6 PM SUNDAY/... SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE INTO THE EVENING HOURS. THE HIGHEST POPS /50 PERCENT/ WILL BE CENTERED ACROSS INLAND AREAS WITH THE LOWEST POPS AT THE COAST. THERE IS SOME SUGGESTION IN THE MODELS THAT ACTIVITY OVER THE MIDLANDS COULD MAKE A RUN FOR THE COAST LATE THIS EVENING OR AFTER MIDNIGHT GIVEN THE MODEST NORTHWEST STEERING FLOW. TOUGH CALL ON WHETHER THIS ACTIVITY WILL MAKE IT THIS FAR SOUTH SINCE INSTABILITY WILL BE WANING WITH THE LOSS OF INSOLATION AFTER SUNSET. WILL CARRY SLIGHT CHANCE POPS AFTER MIDNIGHT TO SOMEWHAT COVER THIS POSSIBILITY BUT THE NEXT FORECAST SHIFT MAY NEED TO REEVALUATE THE NEED FOR HIGHER POPS. LOWS TONIGHT WILL RANGE FROM THE LOWER 70S INLAND TO THE UPPER 70S AT THE BEACHES. THERE WILL BE NO CHANGE IN THE GENERAL SYNOPTIC PATTERN SUNDAY WITH TEMPERATURES ONCE AGAIN RISING INTO THE UPPER 80S TO LOWER 90S. ABUNDANT LOW-LEVEL MOISTURE...MODEST INSTABILITY AND CONTINUED DIFFLUENCE ALOFT WILL SUPPORT ANOTHER ROUND OF SCATTERED SHOWERS AND THUNDERSTORMS DURING THE AFTERNOON. THE NAM AND TO SOME EXTENT THE GFS SUGGEST A MID-LEVEL VORTICITY EMBEDDED IN THE 700-600MB FLOW WILL CROSS SOUTHEAST GEORGIA DURING THE LATE AFTERNOON HOURS. THIS FEATURE COULD HELP CONCENTRATE OR EVEN EXPAND CONVECTIVE COVERAGE SOUTH OF INTERSTATE 16 FROM ROUGHLY THE 21-03Z TIME FRAME BEFORE SHIFTING OFFSHORE. WILL NOT GO ANY HIGHER THAN 50 PERCENT POPS JUST YET GIVEN THE UNCERTAINTY ON THE EXACT TIMING AND POSITION OF THIS FEATURE. HOWEVER SHOULD THE 12Z MODELS OFFER SOME SORT OF CONTINUITY THEN A INCREASE INTO THE LIKELY CATEGORY MAY BE IN ORDER. && .LONG TERM /SUNDAY NIGHT THROUGH FRIDAY/... SUNDAY NIGHT THROUGH MONDAY NIGHT...MODELS DRY US OUT SUNDAY NIGHT AS IMPULSE MOVES SOUTHEASTWARD INTO THE ATLANTIC. I STILL THINK THERE MAY BE A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS LINGERING INTO THE EVENING...BUT WE SHOULD BE DRY BY MORNING. ANOTHER IMPULSE MOVES IN FROM THE NORTHWEST ON MONDAY...KICKING OFF ANOTHER ROUND OF AFTERNOON AND EVENING CONVECTION. MODELS ARE A BIT LOWER ON THE POPS MONDAY...BUT NOT APPRECIABLY SO. TUESDAY THROUGH FRIDAY...MEAN UPPER TROF WILL STAY ALONG THE EAST COAST THROUGH NEXT WEEK...KEEPING THE AREA UNSETTLED. TIMING OF SHORTWAVES VERY DIFFICULT IN THESE PATTERNS...SO I HAVE OPTED TO LEAN HEAVILY ON THE ENSEMBLE MEANS...ESPECIALLY CONSIDERING THE BOGUS CONVECTIVE BOMB THAT CONTAMINATES THE GFS FROM MID TO LATE WEEK. THEREFORE...I EXPECT THE LOW LEVEL FLOW TO GENERALLY STAY SOUTHWESTERLY ON NORTH SIDE OF BERMUDA RIDGE OVER FLORIDA. WE SHOULD SEE SOME FORM OF LEE TROF EACH DAY WITH THE AFTERNOON HEATING AS WELL. TEMPS AND PRECIP CHANCES NEAR NORMAL. && .AVIATION /18Z SATURDAY THROUGH THURSDAY/... WITH AN ONGOING NW FLOW WITH WARM MOIST AIRMASS NEAR THE SURFACE THERE WILL BE AT LEAST AN ISOLATED THREAT FOR CONVECTION AT THE TERMINALS THROUGHOUT THE TAF PERIOD. HOWEVER THE FIRST FOCUS FOR ACTIVITY WILL BE LATER THIS AFTERNOON WITH UPPER ENERGY MOVING THROUGH AND PROVIDING A FORCING MECHANISM FOR SHOWERS AND STORMS. THE BEST COVERAGE SHOULD REMAIN WEST OF THE TERMINALS NEAR THE LEE TROUGH SO HAVE NOT INCLUDED ANY PREVAILING MENTION. LATE TONIGHT A WEAK VORT LOOKS TO SLIDE THROUGH SOUTHERN SC WHICH COULD SPARK SOME SHOWERS NEAR KCHS. THUS WE INCLUDED A VICINITY SHOWER. SUNDAY LOOKS TO SEE BETTER COVERAGE OF SHOWERS AND STORMS DUE TO AN INCREASE IN UPPER LEVEL FORCING AND CONTINUED MOISTENING IN THE LOWER LEVELS. INCLUDED CB MENTION AT THIS TIME BUT LATER SHIFTS MAY CONSIDER INCLUDING TEMPO OR PREVAILING FOR CONVECTION AND BRIEFLY REDUCED CIGS/VSBYS. EXTENDED AVIATION OUTLOOK...BRIEF MVFR OR LOWER CONDITIONS IN SCATTERED SHOWERS AND THUNDERSTORMS EACH AFTERNOON/EVENING. PATCHY SHALLOW GROUND FOG EACH MORNING COULD DROP VSBYS BRIEFLY TO MVFR. && .MARINE... A SOUTHERLY FLOW REGIME WILL CONTINUE INTO SUNDAY. COULD SEE A BIT OF NOCTURNAL SURGING TONIGHT BUT SPEEDS ARE NOT EXPECTED TO BE ANY HIGHER THAN 15 KT. SEAS WILL REMAIN LESS THAN 3 FT. SUNDAY NIGHT THROUGH WEDNESDAY...STRONGEST WINDS WILL BE DURING THE OVERNIGHT HOURS DUE TO DIURNAL CONSIDERATIONS...BUT SPEEDS WILL GENERALLY BE 15 KNOTS OR LESS WITH SEAS 2 FEET NEAR SHORE AND 3 TO 4 FEET BEYOND A FEW MILES. WIND DIRECTION SHOULD BE MAINLY OUT OF THE SOUTH OR SOUTHWEST THROUGH THE UPCOMING WEEK. && .CHS WATCHES/WARNINGS/ADVISORIES... GA...NONE. SC...NONE. MARINE...NONE. && JRL
Hazardous weather outlook, Jul 26, 10:20 AM EDT, 5 hours 13 minutes before
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
In the hours before
Special weather statement, Jul 26, 1:24 PM EDT, 2 hours 9 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 124 PM EDT SAT JUL 26 2008 SCZ048-049-261815- BEAUFORT-COASTAL COLLETON- 124 PM EDT SAT JUL 26 2008 ...STRONG THUNDERSTORMS WILL IMPACT EAST CENTRAL BEAUFORT AND SOUTHEASTERN COLLETON COUNTIES THROUGH 215 PM EDT... AT 123 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CAPABLE OF PRODUCING 1/2 INCH HAIL...AND GUSTY WINDS OF 35 TO 45 MPH. THIS STORM WAS LOCATED NEAR ASHDALE...MOVING NORTHEAST AT 13 MPH. AREAS IN AND AROUND COOSAW ISLAND...BENNETTS POINT AND FROGMORE WILL BE IMPACTED THROUGH 215 PM EDT. FREQUENT LIGHTNING IS OCCURRING WITH THIS THUNDERSTORM. IF OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS. IF INDOORS...STAY AWAY FROM WINDOWS AND DOORS. AVOID USING TELEPHONES UNLESS IT IS AN EMERGENCY. IN ADDITION...TORRENTIAL RAINFALL MAY FLOOD DITCHES AND LOW-LYING AREAS. AVOID FLOOD PRONE AREAS AND DO NOT DRIVE INTO PLACES WHERE WATER COVERS THE ROAD.
Special weather statement, Jul 26, 2:27 PM EDT, 1 hour 6 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 227 PM EDT SAT JUL 26 2008 SCZ043-048-049-261915- BEAUFORT-COASTAL COLLETON-INLAND COLLETON- 227 PM EDT SAT JUL 26 2008 ...STRONG THUNDERSTORMS WILL IMPACT NORTHEASTERN BEAUFORT AND SOUTHEASTERN COLLETON COUNTIES THROUGH 315 PM EDT... AT 222 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA SIZE HAIL...AND GUSTY WINDS OF 30 TO 40 MPH. THIS STORM WAS LOCATED NEAR GARDENS CORNER... OR ABOUT 9 MILES SOUTHEAST OF YEMASSEE...MOVING EAST AT 10 MPH. AREAS IN AND AROUND ASHEPOO...BENNETTS POINT...DALE...GARDENS CORNER...GREEN POND...POCOTALIGO...SHELDON...WHITE HALL...BEAUFORT AND MARINE CORPS AIR STATION WILL BE IMPACTED THROUGH 315 PM EDT. THIS THUNDERSTORM IS CAPABLE OF PRODUCING VERY HEAVY RAIN...WHICH MAY FLOOD DITCHES AND LOW-LYING AREAS. AVOID FLOOD PRONE AREAS AND DO NOT DRIVE INTO PLACES WHERE WATER COVERS THE ROAD. PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024 IF YOU OBSERVE SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS AND POWER LINES.
Special weather statement, Jul 26, 2:49 PM EDT, 44 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 249 PM EDT SAT JUL 26 2008 GAZ140-141-261915- COASTAL MCINTOSH-INLAND MCINTOSH- 249 PM EDT SAT JUL 26 2008 ...STRONG THUNDERSTORMS WILL IMPACT MCINTOSH COUNTY THROUGH 315 PM EDT... AT 247 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA SIZE HAIL...AND GUSTY WINDS OF 35 TO 45 MPH. THIS STORM WAS LOCATED NEAR TOWNSEND...OR ABOUT 11 MILES NORTHWEST OF DARIEN...MOVING EAST AT 11 MPH. AREAS IN AND AROUND CARNIGAN...COX...CRESCENT...EULONIA...MERIDIAN... PINE HARBOR...SHELLMAN BLUFF...TOWNSEND AND VALONA WILL BE IMPACTED THROUGH 315 PM EDT. THIS THUNDERSTORM IS CAPABLE OF PRODUCING VERY HEAVY RAIN...WHICH MAY FLOOD DITCHES AND LOW-LYING AREAS. AVOID FLOOD PRONE AREAS AND DO NOT DRIVE INTO PLACES WHERE WATER COVERS THE ROAD. PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024 IF YOU OBSERVE SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS AND POWER LINES.
Special weather statement, Jul 26, 3:01 PM EDT, 32 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 301 PM EDT SAT JUL 26 2008 GAZ088-SCZ042-261930- HAMPTON-SCREVEN- 301 PM EDT SAT JUL 26 2008 ...STRONG THUNDERSTORMS WILL IMPACT SOUTHWESTERN HAMPTON AND EAST CENTRAL SCREVEN COUNTIES THROUGH 330 PM EDT... AT 256 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CAPABLE OF PRODUCING 1/2 INCH HAIL...AND GUSTY WINDS OF 35 TO 45 MPH. THIS STORM WAS LOCATED 7 MILES WEST OF SHIRLEY...OR ABOUT 12 MILES SOUTHEAST OF SYLVANIA...MOVING EAST AT 12 MPH. AREAS IN AND AROUND ESTILL...SCOTIA AND SHIRLEY WILL BE IMPACTED THROUGH 330 PM EDT. THIS THUNDERSTORM IS CAPABLE OF PRODUCING VERY HEAVY RAIN...WHICH MAY FLOOD DITCHES AND LOW-LYING AREAS. AVOID FLOOD PRONE AREAS AND DO NOT DRIVE INTO PLACES WHERE WATER COVERS THE ROAD. PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024 IF YOU OBSERVE SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS AND POWER LINES.
Special weather statement, Jul 26, 3:23 PM EDT, 10 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 323 PM EDT SAT JUL 26 2008 GAZ088-101-262000- EFFINGHAM-SCREVEN- 323 PM EDT SAT JUL 26 2008 ...STRONG THUNDERSTORMS WILL IMPACT SOUTHEASTERN SCREVEN AND NORTH CENTRAL EFFINGHAM COUNTIES THROUGH 400 PM EDT... AT 321 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CAPABLE OF PRODUCING 1/2 INCH HAIL...AND GUSTY WINDS OF 35 TO 45 MPH. THIS STORM WAS LOCATED NEAR OAKY...OR ABOUT 12 MILES NORTH OF SPRINGFIELD...MOVING EAST AT 9 MPH. AREAS IN AND AROUND CLYO...KILDARE AND SHAWNEE WILL BE IMPACTED THROUGH 400 PM EDT. THIS THUNDERSTORM IS CAPABLE OF PRODUCING VERY HEAVY RAIN...WHICH MAY FLOOD DITCHES AND LOW-LYING AREAS. AVOID FLOOD PRONE AREAS AND DO NOT DRIVE INTO PLACES WHERE WATER COVERS THE ROAD. PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024 IF YOU OBSERVE SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS AND POWER LINES.
The office that day
Everything else NWS Charleston, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 26, 6:10 PM EDT | Areal Flood Advisory | CHS | Liberty | 51 min |
| Jul 26, 6:52 PM EDT | Severe Thunderstorm Warning | CHS | Bryan, Bulloch | 38 min |
| Jul 26, 4:21 PM EDT | Severe Thunderstorm Warning | CHS | Colleton, Hampton | 39 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2008Severe Thunderstorm Warnings in South Carolina, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.